Discussions that mention tylenol

Addiction & Recovery board


Hello,
I don't know really where to start, so I guess I'll start from the beginning. I guess this whole addiction thing began when I was put on xanax about 3 years ago or maybe longer. Before I was officially prescribed the med. I would take one for extreme panic attacks from my mom, or from a friend of mine. They really helped me for awhile, but I was on them for so long that I kept increasing the dose little by little and drinking excessively with them. I was popping those things like tic-tacs! Anyway, over awhile I began feeling just more and more depressed and I was over reacting like a crazy lady to everything. It was like something was so wrong in my head. I learned later that my body was in constant withdrawl and needed more and more of the xanax. So, off I went to rehab inpatient for a week. This was one of the worse times in my life and I will NEVER forget it. I was scared, I felt like I was in prison cuz I knew I couldn't leave. Once the withdrawl kicked in...well many of you know it's HELL ON EARTH! I was having constant diarhea, vomiting, crying profusely,did not eat for over a week, lost 15 pounds and I'm normally 125 lbs.At night, the insomnia was unbearable, it felt like someone was stabbing me with a meat hook in my left eye. In the day, I felt like I was crawling out of my skin, I couldn't sit still, my heartrate was going up into the 200's, I was writhing in pain, and then I began having auditorial hallucinations!!! It was like someone had a buzz saw up to my ear and it wouldn't stop. On top of it my psychiatrist was abusive, said he didn't believe I was having these symptoms!:mad:So, that was my tryst with the big X. Have not touched the stuff since, but, get this, the psychiatrist the hospital sent me to, put me right back on a benzo...Klonopin. I wasn't about to say "no thanks," because I felt so awful still. I don't see that shrink anymore, I don't see any shrinks because I don't have any faith in them.So, now I've been on a steady dose of between 4-7 mg. of klonopin a day. Last year my doc (who hands out narcs like a candy dispenser,) started me on vicodin because I used to be an RN and had a work injury to my upper back. He also put me on baclofen. I was on the vicodin for 1 year because I was having chronic daily headaches/migraine, but went to a neurologist who said I was having something called "rebound headaches,' and I needed to get off of it. So, I slowly tapered off the vicodin and was given imatrex and propranolol for migraines...and an emergency supply of oxycodone (I'm still on the baclofen). So, all was somewhat okay with my head, and then out of the blue, not long after I'd been off the vicodin, I started having SEVERE upper abdominal pain. My doc kept refilling the oxy, but I still felt like hell. I couldn't work, I was in bed days at a time, etc. So, he sent me to the GI doc who did an endoscopy and that's where I am now. That doc wanted me off the oxycodone, because my food was not digesting, so once again I s-l-o-w-l-y weened. I was down to crumbs until yesterday. I am still having severe stomach pain to the point where I can't eat anything except jello, and yogurt or I vomit and have horrible diarhea. I also still have chronic severe head pain. I have another stomach test this friday, but do you all think that all this could be my body going through multiple withdrawls at once since These drugs haven't had a lot of time to get out of my body?? I feel like I'm losing my mind. I'm tired all the time, my whole body hurts, sometimes I pray and cry to God when I'm in such pain that I will just die peacefully in my sleep. I feel hopeless. I want my pain medicine back, I've been thinking of going and asking for something a little less potent like tylenol 3 or ultram. I'm a mess, I'm an addict, and I don't know what to do besides take medicine to feel functional. Please help.:(
Hello Azraela

I cried when I read of what happened when you came off the Xanax. I tapered off Xanax myself ( under a doctor at home) and what you described was so true for me, also. The taper started with too big a cut and as you have so accurately descibed, it was horrible. The taper was then adjusted to a MUCH slower pace, months long, and while still difficult, nothing like the initial horror.

I also tapered off Oxycodone. This taper was completed over a few months time before I picked up on the Xanax taper again and finally finished that also. It is too much, far too much, to come off two different classes of drugs simutaneously.

The stomach pains... I am absolutley not a doctor in any way, but I wonder if this is a possibility..... using opiates long term causes not only a slowing down of all of our systems, but also constipation, which becomes the 'norm' for us. Constipation will actually stretch the muscles of the digestive system. They can become weaker from this constant stretching. It crosses my mind that not only is the food not disgesting well, but that the muscles needed to push it on down the track are weakened. What do you think of this possibility?

Azraela, whatever decision you make with your doctor concerning medical treatment is between the two of you. Please, just don't make the mistake of thinking Tylenol 3 or Ultram will make the journey here any easier. Both are addictive drugs, both will cause the addiction to continue. When I first started reading your post, I thought there was a wish to get off the addiction cycle. As I continued to read that you are considering asking for different types of the same family of meds, I am not sure of your goal. I am truly sorry you are in such pain. Truly. I hope some resolution is found.

Please keep us updated on your decisions and health. We all want to help others who are suffering.

Best wishes
reach